Trastuzumab is a monoclonal antibody used for the treatment of metastatic breast carcinoma in women whose tumors overexpress the HER2 protein. Cardiotoxicity has been reported to occur with trastuzumab when administered alone and in combination with antineoplastic agents, particularly anthracyclines. The risk of cardiotoxicity with trastuzumab has been reported to be 4% with monotherapy and 27% when administered in combination with an anthracycline and cyclophosphamide, but to the author's knowledge severe outcomes, such as death or permanent disability, are uncommon. The majority of reported cardiac effects are mild to moderate, nonspecific, and medically manageable. Signs and symptoms are similar to those observed in patients who develop anthracycline-induced cardiomyopathy and include tachycardia, palpitations, and exertional dyspnea, which may progress to congestive heart failure. The pathogenesis and histologic changes responsible for trastuzumab-associated cardiotoxicity currently are under investigation. Unlike anthracycline-induced toxicity, trastuzumab-associated toxicity usually responds to standard treatment or the discontinuation of trastuzumab, and there is no evidence that the toxicity is dose related. Current methods for the early detection of cardiotoxicity in trastuzumab-treated patients are similar to those used in anthracycline-treated patients. Cardiac function is established at baseline and monitored regularly during treatment by physical examination and measurement of left ventricular ejection fraction. The majority of patients improve with proper treatment, and some are able to continue to receive trastuzumab. Cancer 2002;95:1592–600. © 2002 American Cancer Society.